Title: Modeling the large-scale structures of astrophysical jets in the magnetically dominated limit
Authors: Li, H ×
Lapenta, Giovanni
Finn, JM
Li, S
Colgate, SA #
Issue Date: 2006
Publisher: Univ chicago press
Series Title: Astrophysical journal vol:643 issue:1 pages:92-100
Abstract: We suggest a new approach that could be used for modeling both the large-scale behavior of astrophysical jets and the magnetically dominated explosions in astrophysics. We describe a method for modeling the injection of magnetic fields and their subsequent evolution in a regime where the free energy is magnetically dominated. The injected magnetic fields, along with their associated currents, have both poloidal and toroidal components, and they are not force free. The dynamic expansion driven by the Lorentz force of the injected fields is studied using three-dimensional ideal magnetohydrodynamic simulations. The generic behavior of magnetic field expansion, the interactions with the background medium, and the dependence on various parameters are investigated.
ISSN: 0004-637X
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Plasma-astrophysics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science